Welcome! Log in or Register
£4.99 Best Offer by: chemistdirect.co.uk See more offers
61 Reviews

Lemsip is a lemon flavoured cold and flu remedy, giving almost instant relief of common symptoms. It is easy to use, effective, quick and tasty.

  • Sort by:

    * Prices may differ from that shown

    More Offers
  • Write a review >
    How do you rate the product overall? Rate it out of five by clicking on one of the hearts.
    What are the advantages and disadvantages? Use up to 10 bullet points.
    Write your reviews in your own words. 250 to 500 words
    Number of words:
    Write a concise and readable conclusion. The conclusion is also the title of the review.
    Number of words:
    Write your email adress here Write your email adress

    Your dooyooMiles Miles

    61 Reviews
    Sort by:
    • More +
      18.02.2014 10:52
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Lemsip really does help make your day bearable when you are feeling a little under the weather.

      You simply boil the kettle, empty the contents of the sachet into a mug and then fill with boiling water. Give the fluid a little stir and then drink away. Within 30 minutes or so you'll start to feel better. The lemsip sachet contains paracetamol, and phenylephrine hydrochloride to help relieve "headache, fever, blocked nose, body aches and pains and a sore throat" as Lemsip say themselves. The Lemsip Max range contains guaifenesin which I believe helps relieve chesty coughs. Although I have seen blackcurrant flavours on the shelves, I always opt for lemon. I love the taste and would quite happily drink it of an evening if it didn't contain the drugs it did! There are a lot of people that complain about this taste but I really don't see the problem! Perhaps mixing sugar/honey etc in might make the taste more bearable for some but for me, it's a great tasting mixture (perhaps loving lemon helps)! For a box of 5, as shown above, you'd be looking at paying roughly £2. Not cheap, I know, when you consider you can get 16 paracetamol tablets for 15p or something similar. That being said, these sachets are an awful lot more effective than paracetamol tablets on their own. In my opinion, part of that is down to the phenylephrine hydrochloride, part of it comes down to the hot drink experience. There are cheaper versions of Lemsip available in supermarkets etc but I've never tried them, I'd be interested to know if they compare. Remember, Lemsip contains paracetamol and as such, you can't have them more frequently than 1 every 4 hours. After a few hours I'm often feeling a little worse for wear again so it can be frustrating that you can't take them more frequently but I guess it's for the best really... I must also say, check the packaging before you take it in case you're pregnant/are taking other drugs which Lemsip doesn't agree with - Lemsip comes with a leaflet full of warnings. Overall, although you may have to take a few sachets throughout your period of feeling ill, they do help make the day better as they clear you up, even if just for a few hours. I would recommend these above normal tablets as the phenylephrine hydrochloride really does help soothe your nose and the hot/steamy lemon aroma just makes you feel better in general.

      Comments

      Login or register to add comments
    • More +
      27.09.2013 12:50
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      A great buy!

      I'm sure many of you can imagine the scenario. At the moment I am mega busy, I have a lot of things to do and have no time for sniffles/cold/flu! I can't just go to bed and sleep and/or sweat it out and chill I have a boyfriend I want to spend time with, friends I want to see, a home to keep clean and tidy and lots of hospital appointments and the likes to attend. However right out of the blue I got a sore throat and to me it looked infected and then soon after I couldn't stop coughing, had a runny nose and a massive headache I just couldn't shift and generally felt like I had a cold and this worried me and my schedule! Instead of ignoring it I knew I had to try at least to overcome it and my wonderful and thoughtful boyfriend who I'd had a moan to on the phone brought round a few essentials. He made me go to bed, did a few jobs around my flat and brought me a drink of this. He'd gone to one of my local shops and got me a pack of 5 of these which he managed to pick up for just a pound and insisted on me chilling out and drinking it. The Packaging: The sachets of these mixes comes in a mainly dark green cardboard box and on the front of it we are clearly told that they are Lemsip Cold & Flu 'Lemon' and that they contain Phenyleprine Hydrochloride and Paracetamol and that they are to try to help with fevers, headaches, body aches, blocked noses and sore throats and there is a picture of a a pair of hands holding a mug and finally we are told that this box that I have in front of me contains 5 sachets then on the back of the box other information listed includes being told a small amount about the product, directions for using them are given along with dosage advice, the ingredients are clearly listed as are warnings and contact details for the manufacturer are clearly stated. The sachets are made of paper and are quite large and simple to tear open and basically they look as the box does and contain the same information on them too. Finally within the box there is a leaflet stated a bit more information on it however I rarely bother to look at that sort of thing feeling that the for the most part the information given on the box and sachets is enough for me to know. The Lemsips: What you get per sachet is lots of fine yellow powder with a hint of a natural lemon aroma to it if you really give it a good hard sniff! The drink is easy to make up and all you do is put the powder into a mug or cup and then pour onto that hot (not boiling water) and give it a good stir. The drink then becomes a nice transparent yellow colour with a zesty, lemony aroma to it and all that you are left to do is sip it/drink it. Taste wise I find this rather pleasant. It does taste of lemons in a natural and not over sweetened way, course you can add sweeteners to this or even sugar if you so desire, however I find this fine to drink as its prepared. You can consume this from 12 years and older and have a sachet every 4-6 hours should you feel the need to. So I find this entirely palatable and soothing. It contains 650g of paracetamol which is meant to help relive headaches, sore throats, fevers and body aches and pains and 10mg of Phenylephrine which is meant to act as decongestant to help relieved runny noses but does it? For me yes it helped. I didn't have one sachet and I was instantly cured but I felt soothed and after a about 4 sachets at regular intervals did feel less snivelly and able to breath much better, my throat even wasn't so inflamed and sore and my headache and body aches did eventually lift and I did feel notably brighter in general. These for me are simply not a cure, you have to persist in taking them but they did help me and one of the thins I did get from them was a flavour, a thing you can lose with a cold or flu. I could really taste them and after having this box of Lemsips (just the 5) I was almost fully recovered and just continued with cough sweets and paracetamol so I was able to continue with my usual daily tasks so thumbs up from me and my boyfriend and I will buy a couple more boxes for my medicine cabinet as we approach winter! This review is also posted on Ciao under this same username.

      Comments

      Login or register to add comments
    • More +
      16.03.2013 18:57
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      I always take Lemsip when I have got a cold

      WHAT IT IS? A box of 5 sachets of lemon flavoured powder. You make each sachet up with hot water when you have got a cold and they will help with a lot of different symptoms. WHAT DO THEY HELP WITH? Lemsip contains paracetamol so they will help with any pains you have got from your cold and even though it is a hot drink it will bring your temperature down if you have a fever. IS IT ANY GOOD? I think that Lemsip is quite effective but I think a lot of that is because it is a taste that will comfort you when you are feeling ill. The lemon flavour ones are more effective than the blackcurrant ones I think so I always buy those. When I have drunk a Lemsip I feel a little bit better quite quick and it stops me from aching so much but the best thing I think is that it is very effective when I have got a blocked up nose because it clears that. WHAT I THINK I always buy Lemsip when I have got a cold because they make me feel better as soon as I have drunk it. The flavour is nice but I sometimes put some honey in to sweeten the drink a little bit more. I like the smell when I hold the cup near my face and the steam makes me feel relaxed and warm. You can not take anything else that has got paracetamol in it when you are drinking Lemsip and you can only have one sachet every 4-6 hours. The effects only last for about an hour or 2 so if you have got a very bad cold then you would be better off to look at something else instead of Lemsip. It would not help if you had the flu because the drinks are not strong enough for that severe illness even though it says on the box that they are. ANYTHING ELSE A box of 5 sachets of Lemsip costs about £2. 4 Dooyoo Stars.

      Comments

      Login or register to add comments
    • More +
      20.02.2013 14:04
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Perfect for relieving those horrible winter cold symptoms!

      Throughout winter many of us get colds and many of us get cold too! This hot drink can help relieve both of these quickly and with minimal effort. Lemsip is a sachet which, when mixed with hot water, creates either a lemon or blackcurrant medicated drink which is designed to relieve cold symptoms such as blocked up sinuses and scratchy throats. It does a pretty good job at it too. Although this drink can obviously be used at any time of year, hot or cold, the fact that it is a warm drink means that in the harsh winter weather it can be a little comforting getting a nice warm drink, especially if you have just gotten in from a long day at school/university/work which has been made to feel even longer due to your illness. Using the product couldn't be any simpler. Open the sachet which contains the measured contents of one drink and add boiling water (Most likely from your kettle) to fill up your mug. Then all you must do is drink it for almost instant relief! In my experience, the drink is very fast acting at opening up my sinuses and can have be breathing a little better within a couple of minutes of drinking. It is also good for sore throats and can relieve some of the pain by the time you finish the drink. The drink combats fevers and headaches too as it contains paracetamol. This paracetamol works as well as any tablets and acts in petty much the same time too. It is vital that you are aware of this inclusion however as you do not want to accidentally overdose on additional medication! Treat this drink as if you had just taken your usual dose of paracetamol and only take other tablets if you know that it is safe! My main issue with this drink is that I think it takes absolutely awful. Admittedly, lemon and blackcurrant are my least favourite flavours of drinks. This is why I hate drinking Ribena, but, the lemon especially is a particularly strong taste meaning I usually have to force it down which is not ideal when I am feeling ill as it is. However, if you are a fan of lemon flavoured drinks, this could be a huge benefit to you!

      Comments

      Login or register to add comments
    • More +
      24.10.2012 01:52
      Very helpful
      (Rating)

      Advantages

      Disadvantages

      Doesn't taste great but is better than some!

      There are lots of different varieties of Lemsip available, each containing different amounts of paracetamol. Some focus on sinuses, others on sore throats, breathing or head colds. Some are in capsule form, others in dissolvable powder form, some which you have a choice of swallowing or dissolving and there is also a vapour patch for children. Boxes are also available which contain different tablets for the day and the night. Most of the sachets come in either a box of 5 or 10 sachets. A box of 5 costs just under £2 and a box of 10 costs around £3 so the larger box is better value. There are a few flavours available, the most common seems to be lemon but there is also blackcurrant or wild berry & orange. The box I currently have is the following: COLD & FLU Hot Lemon 500g - 5 sachets First I'll start with a quick warning, this is also on the box but when I'm feeling unwell I get a fuzzy head and brain and forget important things. This Lemsip should not be taken with any other products that contain Paracetamol as it has Paracetamol in it. You should also not take any more than on every 4 hours and no more than 6 in 24 hours. It is not suitable for under 12s. I think it's easy to forget about this as it's in powder form and you drink it with hot water so it's easy to treat as a hot drink and forget it actually contains medication. For those on a low sodium diet, each sachet contains 94.1mg of sodium. For diabetics, each sachet contains 3g of sucrose. Packaging Lemsip comes in a dark green cardboard box with yellow and white text, there is a picture of lemons and a yellow mug on the front. The back of the box is white with a list of ingredients, a warning and ingredients. Inside the box there are 5 (4.8g) sachets of Lemsip which are a handy size to put in a pocket or bag if you feel you'll need a sachet when you're on the go. What is Lemsip for? Lemsip is to provide relief from the symptoms of cold and flu including a sore throat, headache, fever and all over aches and pains. How do you take Lemsip? This particular form is a powder which you mix with hot water until it's dissolved and drink. It does state that it should be hot water and not boiling water. It doesn't state an amount of water, I prefer to mix it in a large mug with plenty of hot water as it dilutes it a bit more. I also like to add sugar to it as it improves the taste. If I have a sore throat I often put honey in it as I finds it eases my throat. I also put a teaspoon of honey into my cup of tea which I can have in between doses of the Lemsip if my throat is still sore. I find the honey really helps if you get swollen glands too which I get a lot. Can anyone take Lemsip? There are not really any specific do's and don'ts when it comes to Lemsip but it is recommended that you contact a pharmacist or doctors if you are any of the following (from the leaflet): - Pregnant or breastfeeding - Intolerant to some sugars - Have phenylketonuria - Have impaired kidney or liver function - Are taking other drugs that affect the liver (includes some antidepressants) - Are taking anti-emetic drugs - Are taking cholesterol drugs - Are taking anticoagulant medication Does it work? Obviously everybody gets different symptoms with a cold or flu and they can range from a little sniffle to a 'man flu'. I am living proof that women can get 'man flu' and seem to get the whole lot. I find it eases some of the symptoms, it is good for a sore throat and if I'm feeling shivery it doesn't take long to warm me up. As for the aches and pains I find it helps a little but not for very long. I have yet to find a product that eases for the full 4 hours until you take your next dosage though so this is one of my preferred choices. Overall I really dislike the taste of this and no matter how well you stir it you can avoid that awful last mouthful at the bottom of the cup that tastes stronger than the rest. The sugar/honey or both does improve this though. I prefer the lemon as I feel it goes better with sugar than honey than a blackcurrant flavour. I find this eases some of my symptoms and I feel better about taking this with only sugars and paracetamol in the ingredients than some other cold and flu medications where the list of ingredients can be quite lengthy. The only thing I don't like is taking one of these before bed as soon after drinking this I find it warms me up to the point that I am sweating and I feel really uncomfortable being this warm when I go to bed. If I feel like I need one late at night I usually take one about an hour before and I will have cooled down by the time I go to bed. I like this as it gives me the effects of paracetamol as well as the soothing effects of a warm drink on a sore throat so it's better than trying to take a paracetamol tablet (I'm not good at taking tablets even without the sore throat) and then find some kind of soother for the throat on top of the painkiller. This is a medicine I've used for years and will carry on using until something better comes along - I personally don't find the Lemsip Max strength variety of this provides any more relief than this one so I like to stick to this original.

      Comments

      Login or register to add comments
    • More +
      21.07.2012 11:33
      Very helpful
      (Rating)
      1 Comment

      Advantages

      Disadvantages

      a cold remedy that works

      I'm sure we all know that horrible feeling when you have a bad dose of manflu. You feel terrible, your head is pounding, your throat feel like you have been eating razor blades, your nose is all stuffed up and you lack energy. There are a number of over the counter remedies designed to treat those symptoms, one which I reach for again and again is Lemsip. Lemsip costs around £3 for 10 sachets, significantly more expensive than simple paracetamol. It contains 650mg of paracetamol and 10mg of Phenylephrine hydrochloride, a simple painkiller and decongestant which work together to relieve cold symptoms. It also contains various flavourings and sweeteners, it is available in both lemon and blackcurrant flavours. It is important to make sure you don't take any other paracetamol when taking Lemsip in case you accidently overdose so always read the labels carefully. Lemsip is made up as a hot drink by adding some boiling water to the contents of a sachet. The drink tastes disgusting, really bitter from both the medicines and artificial sweetener. I tend to choose the blackcurrant flavour so I can make it more palatable with a generous slug of ribena syrup to make it sweeter and disguise the foul taste. Lemsip is really effective at relieving the symptoms of a cold, within half an hour of drinking one of the sachets then I do start to feel significantly better. The paracetamol brings down my temperature and relieves the headache and sore throat, the decongestant starts working to relieve the stuffy nose and this combination makes me feel much more alert and less lethargic. I have no idea why drinking Lemsip seems to work better than taking the same kind of remedy in tablet form, maybe the hot drink is soothing in its own right or maybe it is all in my head. Who knows? I don't care what the reasons are I am just glad it works. Lemsip is really effective for relieving symptoms of the common cold so I always keep some in my medicine cabinet because you never know when it will come in handy.

      Comments

      Login or register to add comments
      • More +
        15.07.2012 21:21
        1 Comment

        Advantages

        Disadvantages

        -

        I have caught cold after cold for the past 3 months now. I am becoming an expert on how to deal with them. My cupboards are filled with cold fighting pills, heat packs and lemsip. Lemsip it the only thing I will miss from that cupboard. It has been my hero through these sniffy horrible times. Without my morning and nightly lemsip, I doubt id even get up in the mornings. They are a life saviour. All you have to do it boil the kettle and empty the packet into a cup and mix together. The taste is not fantastic. In fact its pretty gross. I doubt anyone would drink it if it wasn't to its purpose. Though everyone has there way of making it more bearable. Personally, I put either splenda in or honey. Honey is much preferred as this help the most get rid of the bitter lemon taste. As you drink it, the heat will help get rid of that blocked up nose and you will start to feel the effects after about an hour. It really does work. It helps make you feel much more alert and much less blocked up. It's a shame you cant take it more that every 4 hours as it makes you feel so much better.

        Comments

        Login or register to add comments
        • More +
          05.12.2011 23:29
          Very helpful
          (Rating)

          Advantages

          Disadvantages

          Lemon Lemsip may feel bitter to the tongue but so is all medications.

          Every now and then, we may catch cold or flu or wake up with an annoying sore throat and we always want to get it rid of it the quickest rouse cause trust me, we all know the feelings when set to go work with a running nose. Flu cannot be cure in one instant but you can always prevent it from deterioting and reduce its effects and this where Lemsip lemon-flavoured come into the picture. The Lemsip brand has been around for years and I always make sure to keep one lemon-flavoured pack at home. It is useful when you feel the early signs of a cold coming and by drinking a sachet may help you recover early as it also acts as painkiller. Preparation is straightforward; empty one sachet into a cup and pour hot water and make sure to stir well before intake. For better effects, it is advised to drink in small sips while and make sure finish it completely as most powdered contents are at the bottom. While there are numerous ways to combat flu, it is advisable not to treat the medication as a straight remedy for all symptoms. I consider Lemsip as a strong medication which helps me a lot during those bad hours and it is always been my first option when I feel weak and sick .However, be sure that you are able to take the medication if you have some other complications and consult a doctor for permission.

          Comments

          Login or register to add comments
        • More +
          11.11.2011 21:49
          Very helpful
          (Rating)
          12 Comments

          Advantages

          Disadvantages

          No threat to a nice hot whisky.

          I'm poorly this week, which is rubbish, frankly. Generally I have the constitution of a very strongly-constitutioned thing, so to find myself in anything other than the rudest of health is something of a shock to the system. Also, because I'm not used to being unwell, I make a terrible patient who alternates between sniffy whinginess and brusque snappiness. It's best for all concerned, then, that I shift this cold as soon as possible. To that end I had a little rootle around in my medicine box and found a couple of sachets of Lemsip that had evidently made a bid for freedom from the box. I have no idea how old they are because I like to treat my health as ongoing science experiment that laughs in the face of tosh like expiry dates (although that's a viewpoint that no medical professional would agree with, I should point out). I can tell you that it's a greenish, square shaped sachet that's a pretty handy size for shoving in a pocket or handbag, should you wish to enjoy Lemsip as a tasty beverage when out and about. To make Lemsip is ridiculously easy: empty contents of sachet into a mug, pour on boiling water and stir like bejesus. Unlike cup-a-soup and the like, the powder does dissolve quickly and totally and you shouldn't be left with any icky sludgy stuff at the bottom of the mug. Once made, it smells pretty nasty. The lemon is incredibly sweet and synthetic, to the point where it makes citrus Fairy liquid smell like the real deal. The colour isn't appetising either: a clear greenish-yellow liquid that looks faintly unnatural. Now, as a child I was dosed with hot lemon and honey every time I was ill. And, although it set me up with a lifelong hatred of honey, it did instil in me the belief that hot lemony drinks were just the ticket to getting rid of the sniffles. Lemsip, I'm afraid, has rather let the side down on this score. It tastes VILE! The sweetener is the overwhelming flavour, and the lemon is so chemical as to be really unpleasant. It was an effort to get to the end of the mug and I got no sense of comfort that a hot drink usually brings. On the positive side, within half an hour the paracetamol* kicked in and I felt my headiness and fever starting to ease a bit. The effect on my bunged-up nose and sinuses was absolutely zilch, so obviously the decongestant element isn't fantastic. Overall, I wouldn't recommend this. Compared to just buying a packet of paracetamol and a couple of lemons, it is ridiculously expensive and a lot less effective. It's a much better idea to get yourself a great big bottle of Bushmills, pour a double, mix with a teaspoon of brown sugar, a couple of cloves, a wee squirt of lemon and a big glug of boiling water. It may be no more effective than Lemsip but after the third one you'll be so pished that you won't care. *If taking Lemsip remember to keep a VERY close eye on how many you've had, particularly if you're taking them alongside other painkillers. Lemsip contains paracetamol so it would be easy to accidentally go over the recommended daily limit.

          Comments

          Login or register to add comments
            More Comments
          • More +
            09.03.2011 09:37
            Very helpful
            (Rating)
            5 Comments

            Advantages

            Disadvantages

            Really helps me to feel better

            In our house, when we are suffering from colds, hubby and I always reach for the Lemsip. What is Lemsip? Basically Lemsip is a product which claims to offer relief from the symptoms of colds and flu - nasal congestion, aches and pains and high temperature. In what form is it available? Lemsip is available in a wide range of variations these days which include the original lemon flavoured sachets (which is what this review is about), blackcurrant flavoured sachets, Lemsip Max. Lemsip Flu, Lemsip Day & Night and now Lemsip Capsules which can be taken as they are or dissolved in hot water to make a drink. As I said this review is about the original Lemsip in lemon flavoured sachet form. Packaging and Cost Lemsip sachets come in boxes of either 5 or 10 individual sachets currently costing roughly £2 and £3 respectively. The sachets are contained in a green cardboard box with the words Lemsip Cold and Flu and a big red tick presumably to show you that this product works! There is a list of symptoms that it is supposed to help which are headaches, fever, blocked nose, body aches and pains and sore throat. On the back of the box there are brief instructions for use. Inside the box there is a leaflet giving instructions for use and the usual warnings that come with all medicines together with the Lemsip in individual sachets. How to take them Taking the Lemsip is easy enough. All you have to do is dissolve the contents of the sachet in a mug of hot water and then drink it whilst it is still warm for the best effect. If the lemon taste is too bitter for you the drink can be sweetened with sugar, honey or sweeteners. One sachet can be taken every four to six hours with no more than four being taken in any twenty four hour period. These are only suitable for people over twelve years of age. What are the active ingredients and what do they do? Each sachet contains 650mg of paracetamol which will help to bring down a high temperature and help to relive the aches and pains. There is also 10mg of phenylephrine hydrochloride which will help with the blocked nose and sore throat. Warnings As Lemsip contains paracetamol you must not exceed the stated dose of four sachets in twenty four hours and you must not take any other form of paracetamol as you will risk an overdose. The recommended daily maximum dose of paracetamol is 4000mg so theoretically you have a bit of leeway but it is better to be safe than sorry! As with any medicine you must read the instructions before you begin to take Lemsip. My Experience Firstly they are very easy to make up which is a big plus when you are feeling like death warmed up. The feeling of a mug of warm liquid in my hands is very comforting, especially if I have the shivers with my cold and the smell of the lemon is pleasant too. The Lemsip tastes nice to me - I know some people think it's horrible, but I do really like the taste of the original Lemsip. I have also tried Lemsip Max but I don't like the taste of those at all! The warm liquid soothes my throat and generally helps me to feel comforted. After a little while I begin to feel the effect of the paracetamol and my aches and pains are somewhat relieved. I also find that it is nice to drink a mug of this before I go to bed as it comforts me and helps me to sleep. In Conclusion I always find that Lemsip helps to make me feel better when I am suffering from a cold. I accept that they don't make the cold disappear as nothing will do that but for me they do help me cope with the symptoms so I would recommend them to anyone. Incidentally hubby has also tried the capsules and took them as they were rather than making them into a drink. He said that they helped but that the drinking of the hot lemon liquid was a much better way of taking Lemsip.

            Comments

            Login or register to add comments
            • More +
              14.11.2010 20:52
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              lemsip

              Lemsip is much known in our family and something we always make sure we got in the house. I think we are one of the few who actually likes to take them and like the lemon taste. But since they are medicine you can never take too much. The Lemsip is for headaches, a sore throat, fever, body aches and pains and a blocked nose. We never use them just for a headache because they do contain more than just paracetamol. The paracetamol is of course for the relief of a headache and any other pain in your body. Normally when I have the cold I have a headache and everything seems to hurt so I'm actually glad for the paracetamol. In one sachet is 650mg paracetamol. Remember that you, as an adult, should only take a maximum of 4000mg per day. Even less if you are drinking alcohol, cause then its 2000mg! Other ingredients are Vitamin C and 10mg Phenylephrine hydrochloride and menthol. All to help with the block nose and other symptoms. You get 10 sachets for the price of 5 pounds which is a bit expensive I think but it doesn't stop me buying them. With the sachet you can easily make a hot drink with them and you will notice the strong lemon taste. Not everybody likes that but I do. It gives me a warm nice feeling that I need when having the cold. It's soothing for my throat and just feels very warm. Perfect before you go to sleep. You can take up to one sachet each four to six hours which is good because the effect last around 4 around I would say. I think the sachets are great and very easy to use. Making them is easy and with the first sip you can tell they work. Your throat feels smoother and it just warms up your whole body and then after 15 minutes or so you can feel the paracetamol kicking in. it helped me many times and especially for me to sleep better. Great product!

              Comments

              Login or register to add comments
            • More +
              11.11.2010 01:17
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              they work

              I think lemsip is a very good thing for me to use when I get a nasty cough and cold. I have tried many of the lemsip products and even this basic cold and flu one works well for me. I know I can take lemsip and in a short time I will start to feel less blocked up and my temperature will go down. I buy the lemsip packs with 10 individual mini packs in them. I pay about £2.19 to £2.49 for the cheapest lemsip cold and flu packs. They come as a powder to mix in a warm drink. I can take 1 of the mini packs from my lemsip box and mix it in a mug with some hot water giving it a stir through to stop it tasting too badly mixed. I can drink that over a few minutes and I know that when I finish the mug full of lemsip I will begin to get the benefit of it quickly. When I use lemsip I think it takes about 15 minutes for me to feel cooler and less congested. I know that each of the 10 mini packs has 650mg of paracetamol in them and a decongestant called phenylephrine with ascorbic acid. The reason I pick the packs with the decongestant in is that I think they work much better for me and help with my breathing when I have a chesty cough and also with my blocked nose. I don't mind the taste of the lemsip cold and flu when its made up as a drink and I can choose the lemon or blackcurrant one depending on what I fancy. Both the blackcurrant and the lemon ones work as well as each other. Picking which one I want is more a question of what I fancy at the time as there is no difference in how they work, so pick the one you like best. I would recommend lemsip cold and flu because they do work for me and I can take them to help me feel a bit better. They only work for a few hours but I can take 4 doses in a 24 hour day if I need them. If you have a cold they do help a lot.

              Comments

              Login or register to add comments
            • More +
              03.11.2010 14:36
              Very helpful
              (Rating)

              Advantages

              Disadvantages

              A very useful product

              ~ Why did you buy them? ~ With a family member caught in the clutches of a nasty cold we are well stocked with cough and cold remedies including Lemsip. We have uses Lemsip cold and Flue before and found them to be good. I have a box next to me now and I can say that the forest green pack with its honey yellow highlights has seen some action over the past few days. The pack we have now only has 2 sachets left in it even though it began with a full compliment of 10 so I may need to stock up with another box. Although I have just noticed there is one sad little Beechams sachet stuck in the box too, which will come in useful at some point. Lemsip have the edge over Beechams to my mind though, which is why the little Beechams sachet is still hanging about and the Lemsip sachets are dwindling. ********************************************************* ~ What flavours are there? ~ I find that Lemsip Cold and Flu work very well, they act quickly and the taste whilst synthetic and odd in a sweet and sour kind of way, is not too bad when you have a blocked nose and really need a helping hand. The varieties you can buy are either a lemon flavoured drink or a blackcurrant one, both have a hint of sweet and sourness to them, but are not too unpleasant to take. ********************************************************** ~ Whats in a Lemsip sachet? ~ The active ingredients within Lemsip Cold and Flu are what make us feel that little bit better for a few hours. The ingredients include paracetamol 650mg to ease our pain and take down any high temperature, there is also sucrose and aspartame 4.8g which is there to sweeten the deal a little. The addition of phenylephrine hydrochloride 10mg is what helps to really unblock your nose and chest for a while after sipping a Lemsip drink and I find this does work well for a number of hours, fading towards the end of the 4 hour period when you can take another sachet. The additon of the decongestant puts Lemsip way ahead of cheaper products like the Boots own sachets which do not contain the phenylephrine. ********************************************************* ~ How do you take Lemsip? ~ To take one sachet of Lemsip Cold and Flu all I do is heat some fresh water and pour the contents of my sachet into the cup. Once the water is at the temperature I want it to be, I pour in enough water to come close to the top of my cup or mug and then give it all a good stir. I always make sure I stir the drink well as you can end up with a stronger mix towards the bottom of the cup if you forget to do that and it tastes far too sour. ********************************************************* ~ How often can I take these? ~ There are some things you need to be aware of prior to taking a Lemsip Cold and Flu sachet and if you are in doubt as to how suitable these are for you then its best to ask the pharmacist for help. Adults and children over 12 may take 1 sachet in water every 4 to 6 hours as required. The total number of sachets that it is safe to take over any 24 hour period is 4. You should NEVER take more than this as you may be risking your health by doing so. ********************************************************** ~ Can I take another painkiller at the same time? ~ I never take a Lemsip sachet when taking another form of painkiller such as paracetamol caplets or tablets, ibuprofen etc. This is the advice given on the Lemsip pack and I always follow that to the letter. I feel that the producer of the product would not be telling me to be careful what I use or mix these with if it were not an important health issue. Following the manufacturers advice tells me to NEVER mix a Lemsip sachet with an other product containing a painkiller. ********************************************************** ~ How do you rate Lemsip Cold and Flu? ~ Over all I would rate Lemsip Cold and Flu as a very useful and easy to use product. The sachets have a very long 3 year shelf life and can be kept in a cool dry place below 25 degrees for a long time safely prior to use. As long as the sachets remain unopened they will stay nice and fresh and be ready for use when needed. They are not suitable for children under the age of 12 and should be taken with care when ever you use them. There are certain groups of people who are unable to take these Lemsip sachets. Those with a history of heart conditions or high blood pressure are advise on the pack to consult their GP prior to taking these. In my opinion advice should always be followed and you shouldn't take a chance with your health.

              Comments

              Login or register to add comments
            • More +
              01.11.2010 21:21
              Very helpful
              (Rating)
              1 Comment

              Advantages

              Disadvantages

              Sadly not a cure, but certainly an alleviator!

              As a child, whenever I had a cold, my mother's solution was simple- she'd fill a bowl with boiling water, drape a tea towel over my head and leave me steaming away for a good few minutes. Add to the equation a few drops of Olbas oil, and the odd mug of honey and lemon, and my decongestion regime was complete! On leaving home, however, I soon discovered that there were less archaic ways of tackling the snivels; coming down with a nasty bout of fresher's flu, I was encouraged by my friends to 'have a Lemsip'. I wasn't sure what a Lemsip was, but the name sounded annoyingly cushy. Still, I was happy to try anything to ease my blocked nose and sore throat. 'The Lemsip' turned out to be a sachet of powder, and the instructions were to tear the sachet open, empty its contents into a mug and add hot (not boiling) water. The result was a luminous yellow liquid that smelt of lemons, and didn't look at all natural. Drinking it was relatively painless- it was strongly flavoured, but not disgusting, tasting rather like a hot lemon soft drink with a kick. Best of all, it did the job it promised, decongesting my nose and soothing my raging throat. I was starting to feel the benefits before I'd even finished the mug, and my symptoms were alleviated for a few hours, enabling me to get on with what I needed to do while feeling a bit more human! The relief that Lemsip provides comes from its combination of ingredients- paracetamol to ease pain in the throat (and help lower your temperature if you have a fever), and the decongestant phenylephrine hydrochloride. It also contains lemon flavouring, which makes the whole thing more palatable and always takes me back to the days of honey and lemon! There's also a blackcurrant flavoured version, but I've never tried it- lemon just seems more comfortingly traditional!. Although the drink is sweet enough without adding sugar, the packaging recommends sweetening to taste- I've sometimes added a little honey in the past to make it a bit tastier. Each sachet contains 650mg of paracetamol- a little more than one standard caplet- and 10mg of phenylephrine hydrochloride. It's certainly sufficient to ease even the most stubborn symptoms, although it's important to remember that it is purely symptomatic relief, and not a cure for the common cold (if only!). You could argue that taking paracetamol on its own would have much the same effect, but I find taking the whole thing in the form of a hot drink brings its own benefits- you get a little of the good old steam effect as you drink! And there's something comforting about a hot, sweet drink when you're unwell. As with all medicines, this comes with a few warnings- it's not suitable for children under 12, and should be taken no more than once every 4-6 hours, and not more than 4 times a day. This is usually more than enough- I tend to stick it out for as long as possible then take a sachet when I'm in need of a few hours' relief, or to help me sleep at night. There are also a few potential side effects listed- nothing too major, but it's probably just as well to check the leaflet before you take it. I've certainly never experienced anything untoward after taking this. I'd definitely recommend Lemsip if you haven't already tried it- it's a quick and easy way to lessen the annoyance of a cold. At around £2 for a pack of 5 sachets, it's not going to break the bank, and I'm sure most of us would happily fork out a pound or two for a bit of relief when we're feeling full of cold! I'm certainly glad I was introduced to this product- although I've not completely given up on my mum's old school methods yet!

              Comments

              Login or register to add comments
              • More +
                01.11.2010 00:15
                Very helpful
                (Rating)

                Advantages

                Disadvantages

                Did not work for me

                Lempsip After watching the adverts on TV for lempsip I decided to give it try for my cold. These are a over the counter powdered drink containing paracetomol and phenylepherine. The paracetomol content is 1000g so it is important not to take paracetomol tablets as this will exceed the dosage. The paracetomol reduces mild to moderate pain and fever that commonly occurs with a cold. The phenylepherine is a decongestant that relieves that relieves the sinuses. This is a common component of drugs used in cold medicines. There are two versions of this hot drink, a lemon flavour and a blackcurrant flavour. I have only tried the lemon flavour and I think this is probably the more popular one. This is a powdered formulation that is added to hot water and than drank. Most supermarkets and chemists should stock lempsip as it is a well known brand. A pack retails at £3 which I think is a reasonable price. There are 10 satches in a pack. The contents of the pack are emptied into a mug and then warm water NOT boiling water is added to the mug. This is so your tongue is not burnt. The mixture is stirred until it dissolves and then you drink it. I drink it all in one go or at least as fast as I can. This is because it is really bitter and disgusting, even with the lemon flavouring. The paracetomol is what makes it smell so bitter and makes it hard for me to swallow. There seems to be so much of the paracetomol and not enough of the phenylepherine as it has no congestive effect on me at all. The paracetomol definitely comes into action but the congestive symptoms are still there. I thought that the liquid lempsip would help with coughs as it is a warm drink but it did not. So overall lempsip did not do much for my cold and I will not be using it again.

                Comments

                Login or register to add comments
            • Product Details

              Aims to treat of cold and flu symptoms / hot lemon flavoured drink.